Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Optimal control of a chemotaxis system


Authors: K. Renee Fister and C. Maeve McCarthy
Journal: Quart. Appl. Math. 61 (2003), 193-211
MSC: Primary 49J20; Secondary 35K50, 35K57, 49K20, 49N90, 92C17
DOI: https://doi.org/10.1090/qam/1976365
MathSciNet review: MR1976365
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Chemotaxis is the process by which cells aggregate under the force of a chemical attractant. The cell and chemoattractant concentrations are governed by a coupled system of parabolic partial differential equations. We investigate the optimal control of the proportion of cells being generated in two settings. One involves harvesting the actual cells and the other depicts removing a proportion of the chemoattractant. The optimality system for each problem contains forward and backward reaction-diffusion and convection-diffusion equations. Numerical results are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 49J20, 35K50, 35K57, 49K20, 49N90, 92C17

Retrieve articles in all journals with MSC: 49J20, 35K50, 35K57, 49K20, 49N90, 92C17


Additional Information

DOI: https://doi.org/10.1090/qam/1976365
Article copyright: © Copyright 2003 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website